Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

August 6, 2015Lawrence County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 6, 2015, 9:02 AM CDT for Lawrence County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 9:02 AM CDT (14:02 UTC)
Expired
Aug 6, 2015, 9:45 AM CDT
In force
43 min
Issued by
NWS Nashville, TN

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WWUS84 KOHX 061402
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 AM CDT THU AUG 6 2015
 
TNZ093-094-061445-
LAWRENCE TN-WAYNE TN-
902 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND CENTRAL
LAWRENCE COUNTIES UNTIL 945 AM CDT...

AT 901 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COLLINWOOD...OR 8 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...WAYNESBORO...LORETTO...COLLINWOOD...ST. JOSEPH...
ETHRIDGE...LEOMA...FIVE POINTS AND WESTPOINT.

LAT...LON 3508 8783 3531 8780 3535 8727 3500 8730
TIME...MOT...LOC 1401Z 274DEG 32KT 3520 8772 

$$

27!

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:52 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 6, 6:52 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
652 AM CDT THU AUG 6 2015

.UPDATE...

12Z TAF DISCUSSION.

&&

.AVIATION UPDATE...

LEANED HEAVILY ON HRRR MODEL FOR TIMING OF IMPACTS. -SHRA/-TSRA
TO CONTINUE SPREADING ACROSS AREA AIRPORTS THROUGH 16Z AT CKV/BNA
AND 22Z AT CSV. VCSH AFTER THAT TIME AT AIRPORTS WITH MVFR/IFR
CIGS/VIS DEVELOPING THURSDAY EVENING/NIGHT.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 346 AM CDT THU AUG 6 2015/

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE FORECAST
AREA THIS EARLY MORNING WITH THE HEAVIEST RAIN CONCENTRATED OVER
SOUTHERN MIDDLE TENNESSEE AS WELL AS NORTHEAST MISSISSIPPI AND
NORTHWEST ALABAMA. FOR TODAY...IT WILL BE A SOMEWHAT COMPLEX
FORECAST SITUATION AS THE ONGOING STORMS ARE A FEW HOURS EARLY IN
ARRIVAL AND WILL IMPACT WHAT HAPPENS LATER TODAY. SHORT RANGE
MODELS ARE HINTING AT REDEVELOPMENT THIS AFTERNOON ESPECIALLY NEAR
AND EAST OF INTERSTATE 65. IF STORMS CAN GET GOING THIS
AFTERNOON...THESE WOULD HAVE THE POTENTIAL TO BE STRONG TO MAYBE
EVEN SEVERE WITH WIND GUSTS BEING THE MAIN THREATS.

REGARDLESS OF WHETHER STORMS REDEVELOP OR NOT...CLOUD COVER AND
LIGHT SHOWERS WILL GENERALLY REMAIN OVER THE AREA FOR MUCH OF THE
DAY IMPACTING HIGH TEMPERATURES. AS LONG AS THE AREA DOES NOT
BREAK OUT INTO FULL ON SUNSHINE TODAY...LOW TO MID 80S SEEM
REASONABLE WITH ALL MOS GUIDANCE AGREEING WITH THIS SOLUTION TOO.
ONE CONCERN IS ACROSS NORTHWEST MIDDLE TENNESSEE WHERE CONFIDENCE
IS NOT QUITE AS HIGH THAT CONVECTION WILL REMAIN OVER THIS AREA
ALL DAY...SO SOMETHING TO DEFINITELY WATCH WITH THE MORNING
UPDATE.

RAIN WILL QUICKLY END FROM WEST TO EAST THIS EVENING WITH MOST OF
THE RAIN OUT OF THE AREA BY MIDNIGHT. MOSTLY DRY CONDITIONS CAN BE
EXPECTED ON FRIDAY ALTHOUGH SOME RESIDUAL CLOUD COVER WILL REMAIN
KEEPING A LID ON TEMPERATURES FROM REACHING THE 90 DEGREE MARK
WITH LOCATIONS REMAINING IN THE MID TO UPPER 80S. BY THE
WEEKEND...RAIN CHANCES NOW LOOK MINIMAL AT BEST WITH THE UPPER
RIDGE SITUATED OVER TEXAS BUILDING OVER THE AREA. IN FACT...THIS
WILL SPELL A NOTICEABLE INCREASE IN HIGHS WITH LOW TO MID 90S
EXPECTED BOTH DAYS WITH LITTLE RELIEF EXPECTED.

BY SUNDAY NIGHT...THE EASTERN FRINGES OF THIS RIDGE BEGIN TO
BREAK DOWN AND SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A COLD
FRONT EXPECTED MONDAY NIGHT INTO TUESDAY. THE GOOD NEWS IS THAT
THIS COLD FRONT IS STILL IN ALL OF THE MEDIUM RANGE MODELS AND
STILL FORECAST TO MOVE ACROSS MIDDLE TENNESSEE WITH VERY PLEASANT
WEATHER FOR EARLY AUGUST EXPECTED AS MUCH DRIER AIR FILTERS INTO
THE REGION. HIGHS TUESDAY THROUGH THURSDAY LOOK TO BE IN THE MID
TO UPPER 80S WITH MARKEDLY LOWER HUMIDITY UNDER SUNNY SKIES...NOT
A BAD SCENARIO AT ALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      83  69  86  68 / 100  20  10  10
CLARKSVILLE    84  67  85  67 /  70  20  10   0
CROSSVILLE     79  67  79  65 / 100  60  10  10
COLUMBIA       84  69  86  68 / 100  20  10  10
LAWRENCEBURG   84  69  87  69 /  90  20  10  10
WAVERLY        84  67  85  69 /  80  20  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

55
Hazardous weather outlook, Aug 6, 5:06 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
506 AM CDT THU AUG 6 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
506 AM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE
TENNESSEE TODAY. A FEW STORMS MAY BE STRONG OR POSSIBLY
SEVERE...WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SHAMBURGER

In the hours before

Special weather statement, Aug 6, 9:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 AM CDT THU AUG 6 2015

TNZ093-094-061445-
LAWRENCE TN-WAYNE TN-
902 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND CENTRAL
LAWRENCE COUNTIES UNTIL 945 AM CDT...

AT 901 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COLLINWOOD...OR 8 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...WAYNESBORO...LORETTO...COLLINWOOD...ST. JOSEPH...
ETHRIDGE...LEOMA...FIVE POINTS AND WESTPOINT.

LAT...LON 3508 8783 3531 8780 3535 8727 3500 8730
TIME...MOT...LOC 1401Z 274DEG 32KT 3520 8772

27!

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.